Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 5, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Jun 19, 2024, 6:39 PM CDT for Aransas County, Texas. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2024, 6:39 PM CDT (23:39 UTC)
- Expired
- Jun 19, 2024, 7:00 PM CDT
- In force
- 21 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Aransas County, TX
The radar
The Corpus Christi radar (KCRP), 56 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 6:48 PM CDT | TORNADO | 2 Wnw Rockport, TX | Reports of significant roof damage and several trees down. Multiple reports of the public seeing the tornado. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
326
WFUS54 KCRP 192339
TORCRP
TXC007-200000-
/O.NEW.KCRP.TO.W.0005.240619T2339Z-240620T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Corpus Christi TX
639 PM CDT Wed Jun 19 2024
The National Weather Service in Corpus Christi has issued a
* Tornado Warning for...
Southwestern Aransas County in south central Texas...
* Until 700 PM CDT.
* At 639 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Key Allegro, or near Rockport, moving west at 30
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Rockport, Key Allegro, and Copano Village around 645 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Fulton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2806 9697 2802 9697 2799 9712 2810 9711
TIME...MOT...LOC 2339Z 088DEG 27KT 2804 9700
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Mottice2 follow-up statements
621
WWUS54 KCRP 192350
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
650 PM CDT Wed Jun 19 2024
TXC007-200000-
/O.CON.KCRP.TO.W.0005.000000T0000Z-240620T0000Z/
Aransas TX-
650 PM CDT Wed Jun 19 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHWESTERN ARANSAS COUNTY...
At 649 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Rockport, moving west at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southwestern Aransas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2802 9704 2801 9712 2805 9712 2807 9711
2805 9704
TIME...MOT...LOC 2349Z 088DEG 27KT 2804 9709
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Mottice752
WWUS54 KCRP 192353
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
653 PM CDT Wed Jun 19 2024
TXC007-200003-
/O.EXP.KCRP.TO.W.0005.000000T0000Z-240620T0000Z/
Aransas TX-
653 PM CDT Wed Jun 19 2024
...THE TORNADO WARNING FOR CENTRAL ARANSAS COUNTY WILL EXPIRE AT 700
PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
&&
LAT...LON 2802 9704 2801 9712 2805 9712 2807 9711
2805 9704
TIME...MOT...LOC 2353Z 088DEG 27KT 2804 9710
$$
MotticeWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Jun 19, 5:36 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 19, 5:36 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
536 PM CDT Wed Jun 19 2024
...New SHORT TERM, LONG TERM, MARINE...
.SHORT TERM...
(Tonight through Thursday night)
Issued at 524 PM CDT Wed Jun 19 2024
Tropical Storm Alberto is continuing to better organize as it churns
in the southwestern Gulf. Winds and rainfall varies greatly within
each quadrant. Here's the current information about Alberto:
Location is about 305 miles south-southeast of Brownsville heading
west-southwest at 9 MPH. Maximum sustained winds are 40 MPH and the
minimum pressure is 995 MB. Alberto is expected to continue it's
current trajectory making landfall along the eastern coast of Mexico
near Tampico early tomorrow morning.
Precipitable water (PWAT) value as of the special 18Z balloon launch
is 2.63" and may even approach 3 inches with our evening sounding as
moisture continues to increase over the region. A flood watch
remains in effect through midday tomorrow to account for these
conditions.
Current hazards that remain in effect below:
Rainfall and Flooding: There remains uncertainty in rainfall amounts
across the region, with expected totals varying significantly
depending on the location of rain bands. Several inches have fallen
over the region in the last 24 hours with some locations reporting
over 5 inches thus far and more rain is expected. We anticipate an
additional 2 to 7 inches of rain area-wide with localized higher
amounts up to 10 inches through Friday.
Tornadoes: A few tornadoes warnings have already gone out
throughout the day today. The tornado threat continues to be a
hazard across the CWA as bands from Alberto continue to stream
onshore.
Wind: The disturbance’s circulation is getting better organized
and is expected to continue this until landfall, with strong winds
extending up to 415 miles from the center. Local observations
recorded gusts up around 56 mph near Kingsville. Coastal counties
may see winds up to 45 MPH tonight.
Coastal Flooding: Coastal flooding is ongoing, with numerous reports
of water encroaching on dunes and roadways. This flooding is
expected to persist through at least Thursday and a Coastal Flood
Warning is in effect through 00Z Friday, as high tide levels are
expected to remain between 2-3 feet. The risk of rip currents
remains high and the Rip Current Risk advisory has been extended
through midday Friday due to slow-to-subside long-period swells.
&&
.LONG TERM...
(Friday through next Tuesday)
Issued at 524 PM CDT Wed Jun 19 2024
As Conditions are expected to improve by the end of the week,
another system could bring more rain over the weekend. The early
part of next week looks drier as upper-level ridging takes hold.
Continue to monitor updates from the National Weather Service for
the latest information.
&&
.AVIATION...
(18Z TAFS)
Issued at 1220 PM CDT Wed Jun 19 2024
Poor aviation conditions continue through this cycle as rainbands
from Tropical Storm Alberto continue to sweep across the region.
Generally MVFR to IFR conditions will prevail with intermittent
IFR with the strongest showers and storms. Gusty winds will also
continue with gusts up to 40 knots at times, generally for ALI and
CRP. Activity will gradually shift west through the night but
trailing showers and storms will remain possible through the end
of this TAF cycle.
&&
.MARINE...
Issued at 524 PM CDT Wed Jun 19 2024
Dangerous marine conditions continue this evening and a Tropical
Storm Warning remains in effect. Strong to very strong onshore
winds are occurring. Wave heights of 14 feet up to around 19 feet
across the coastal waters through Thursday. Deep moisture is still
moving into the area with a 80-100% chance of showers and
thunderstorms through Thursday. Rain chances trend down slightly
for Friday, but increase again for the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 79 89 78 89 / 90 80 70 70
Victoria 77 89 75 90 / 70 60 20 50
Laredo 76 88 76 90 / 100 80 50 80
Alice 76 89 76 91 / 90 70 50 70
Rockport 82 92 81 92 / 90 70 70 70
Cotulla 76 90 76 93 / 90 70 30 50
Kingsville 78 89 77 90 / 90 80 70 80
Navy Corpus 82 89 82 90 / 80 80 80 80
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Tropical Storm Warning for TXZ242>247-342>347-442-443-447.
Flood Watch through Thursday afternoon for TXZ229>234-239>247-
342>347-442-443-447.
Coastal Flood Warning until 7 PM CDT Friday for TXZ245-342>345-
347-442-443-447.
High Rip Current Risk through Friday afternoon for TXZ345-442-
443-447.
GM...Tropical Storm Warning for GMZ231-232-236-237-250-255-270-275.
&&
SHORT TERM...BF/80
LONG TERM....BF/80
AVIATION...NPIn the hours before
Local storm report, Jun 19, 1:08 PM CDT, 5 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
108 PM CDT Wed Jun 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM Rain 2 WSW Fulton 28.06N 97.07W
06/19/2024 M5.00 Inch Aransas TX Public
Spotter reported 5 inches in the Rockport
area.
&&
NMPLocal storm report, Jun 19, 1:14 PM CDT, 5 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
114 PM CDT Wed Jun 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM Flash Flood 4 W Rockport 28.02N 97.12W
06/19/2024 Aransas TX Public
Flooding at FM1069 near Port Bay.
&&
TCLocal storm report, Jun 19, 2:48 PM CDT, 3 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
248 PM CDT Wed Jun 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM Coastal Flood Fulton 28.07N 97.04W
06/19/2024 Aransas TX Public
Water is covering Fulton Beach Road.
&&
TCLocal storm report, Jun 19, 5:29 PM CDT, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
529 PM CDT Wed Jun 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM Coastal Flood 4 ESE Flour Bluff 27.63N 97.24W
06/19/2024 GMZ232 TX Public
Social media photos of flooding over the
streets and parking lots near the JFK
Causeway.
&&
TCLocal storm report, Jun 19, 5:33 PM CDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
533 PM CDT Wed Jun 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM Coastal Flood 3 NNE Corpus Christi 27.84N 97.38W
06/19/2024 Nueces TX Public
Flooding at the North Beach RV Park.
&&
TCLocal storm report, Jun 19, 5:48 PM CDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
548 PM CDT Wed Jun 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM Flood Alice 27.75N 98.06W
06/19/2024 Jim Wells TX Emergency Mngr
Several roads closed around Alice such as
the Johnson St Overpass, Edith and
Industrial, 5th and main, and 1100-1600
Block of Main.
&&
TCThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:39 PM CDT | River Flood Warning | CRP | Nueces, San Patricio | 24 hr |
| Jun 18, 8:46 PM CDT | River Flood Warning | CRP | Jim Wells, Nueces, San Patricio | 24 hr |
| Jun 19, 7:15 AM CDT | Special Marine Warning | CRP | 30 min | |
| Jun 19, 7:44 AM CDT | Special Marine Warning | CRP | 46 min | |
| Jun 19, 8:22 AM CDT | Special Marine Warning | CRP | 38 min | |
| Jun 19, 8:31 AM CDT | Special Marine Warning | CRP | 31 min | |
| Jun 19, 8:43 AM CDT | River Flood Warning | CRP | Jim Wells | 24 hr |
| Jun 19, 9:01 AM CDT | Special Marine Warning | CRP | 59 min | |
| Jun 19, 9:47 AM CDT | Special Marine Warning | CRP | 43 min | |
| Jun 19, 9:57 AM CDT | Special Marine Warning | CRP | 48 min | |
| Jun 19, 10:27 AM CDT | Flash Flood Warning | CRP | Aransas, Kleberg, Nueces, Refugio, San Patricio | 3 hr |
| Jun 19, 10:48 AM CDT | Areal Flood Advisory | CRP | Jim Wells, Kleberg | 3 hr |
| Jun 19, 11:06 AM CDT | Areal Flood Advisory | CRP | Aransas, Calhoun, Refugio | 3 hr |
| Jun 19, 11:13 AM CDT | Special Marine Warning | CRP | 47 min | |
| Jun 19, 11:18 AM CDT | Special Marine Warning | CRP | 27 min | |
| Jun 19, 11:43 AM CDT | Tornado Warning | CRP | Aransas, Calhoun | 32 min |
| Jun 19, 11:57 AM CDT | Special Marine Warning | CRP | 33 min | |
| Jun 19, 12:06 PM CDT | Special Marine Warning | CRP | 20 min | |
| Jun 19, 12:12 PM CDT | Tornado Warning | CRP | Aransas | 20 min |
| Jun 19, 12:39 PM CDT | Special Marine Warning | CRP | 66 min | |
| Jun 19, 12:53 PM CDT | Tornado Warning | CRP | Aransas | 18 min |
| Jun 19, 1:08 PM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Refugio | 3 hr |
| Jun 19, 1:20 PM CDT | Flash Flood Warning | CRP | Aransas, Nueces, Refugio, San Patricio | 3 hr |
| Jun 19, 1:42 PM CDT | Special Marine Warning | CRP | 63 min | |
| Jun 19, 2:09 PM CDT | Areal Flood Advisory | CRP | Aransas, Calhoun, Refugio | 3 hr |
| Jun 19, 2:29 PM CDT | Flash Flood Warning | CRP | Kleberg, Nueces, San Patricio | 3 hr |
| Jun 19, 2:34 PM CDT | River Flood Warning | CRP | McMullen | 18 hr |
| Jun 19, 2:54 PM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces | 3 hr |
| Jun 19, 4:11 PM CDT | Areal Flood Warning | CRP | Aransas, Bee, Calhoun, Nueces, Refugio, San Patricio and 1 more | 6 hr |
| Jun 19, 5:39 PM CDT | Areal Flood Warning | CRP | Jim Wells, Kleberg, Nueces, San Patricio | 4 hr |
| Jun 19, 5:57 PM CDT | Special Marine Warning | CRP | 48 min | |
| Jun 19, 6:20 PM CDT | Special Marine Warning | CRP | 25 min | |
| Jun 19, 6:42 PM CDT | Areal Flood Advisory | CRP | Bee, Calhoun, Goliad, Refugio, Victoria | 3 hr |
| Jun 19, 6:43 PM CDT | Areal Flood Advisory | CRP | Bee, Jim Wells, Live Oak, Nueces, Refugio, San Patricio | 3 hr |
| Jun 19, 6:44 PM CDT | Special Marine Warning | CRP | 46 min |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.